Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
csmike

Should I end my Accutane course early? (Hair loss)

Hi there, I'm currently taking 40mg daily of Accutane. Right now I'm just starting Month #4. It's a great drug, it's cleared up my skin. I did not have severe acne, rather I had persistent moderate acne.

I started losing some hair after Month 2, and as I kept looking at my scalp each day, I noticed I was able to see bald spots everywhere.

I was wondering if you guys recommend that I end my Accutane treatment ASAP so that I won't lose any more hair? Is there a good chance my acne will not go into remission if I end it at Month #4? I really don't want to tough it out for another 2 months because I can almost see my entire scalp now.

Thanks

Share this post


Link to post
Share on other sites
Hi there, I'm currently taking 40mg daily of Accutane. Right now I'm just starting Month #4. It's a great drug, it's cleared up my skin. I did not have severe acne, rather I had persistent moderate acne.

I started losing some hair after Month 2, and as I kept looking at my scalp each day, I noticed I was able to see bald spots everywhere.

I was wondering if you guys recommend that I end my Accutane treatment ASAP so that I won't lose any more hair? Is there a good chance my acne will not go into remission if I end it at Month #4? I really don't want to tough it out for another 2 months because I can almost see my entire scalp now.

Thanks

It's unclear whether hair loss stops after you take accutane or not. So you could quit accutane now, get your acne back, and not get your hair back. So as unpleasant as the prospect may be, I would stick wtih the accutane.

I'm assuming from your sn that you're a guy, so maybe super short haircut or even go bald? That would be harder to pull off for a girl, lol.

I hope you find a good solution, there are a lot of posts on here about accutane and hairloss, so you can find some great info about it.

Share this post


Link to post
Share on other sites

Hey sorry to hear about your hair loss but great news on your skin clearing up. I know how upsetting hair loss can make you feel for male and female. My husband is going through hair loss and has been since age 25 so thats pretty young hes 27 now and is considering having a "hair job" done

so i can completely understand your dilemma you want the clear skin but you want your hair too.

How long do you have left on accutane??

Have people started to notice your hair? you know how sometimes things look 100 times worse to yourself.

:confused:

Share this post


Link to post
Share on other sites
Well, accutane either causes TE or Alopecia (AA) and if you have a family hx of MPB it will speed up the process.

You can finish your course, but there is chance you acne may come back and you may not get your hair back. see this link it is long but good

I don't think I have TE because my hair when it comes out, does not have the white bulb at the end of the strands.

Anyway, my doctor told me this is temporary and I should wait 6 months to see regrowth, I hope he's right. The good news is now it's been a month since I stopped Accutane, and I'm only losing 5 strands of hair a day as opposed to 30 a day when I was on it.

To the previous poster, the hair loss does indeed look bad to me and it wasn't until my co-workers started telling me they're seeing my hair thinning, that's when I noticed it more.

Edited by csmike

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×